Hail, Albany
- When
- July 9, 12:57 PM MST to 1:00 PM MST
- Where
- Albany County, 28 mi NNE of Laramie
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.683, -105.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 9, 1:37 AM MST, 11 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 237 AM MDT FRI JUL 9 2004 .SHORT TERM...WESTERLY FLOW ALOFT THIS MORNING WILL BACK TO SOUTHWESTERLY THIS AFTERNOON AS A RIDGE AMPLIFIES OVER THE SOUTHERN AND CENTRAL ROCKIES AND HIGH PLAINS. SURFACE FEATURES ARE RELATIVELY NONDESCRIPT WITH HIGH PRESSURE IN CHARGE OVER THE REGION. MODELS PROG SOME WEAK INSTABILITY THIS AFTERNOON AND EVENING PRIMARILY EAST OF THE MOUNTAINS. MODERATE CAPE VALUES ALSO PROGGED FOR THE SAME TIME FRAME. WITH WEAK SHORTWAVE DISTURBANCES FORECAST TO MOVE OVER THE AREA...WILL GO WITH LOW SCATTERED POPS THIS AFTERNOON AND EVENING FOR THUNDERSTORMS. TEMPERATURES THIS AFTERNOON WILL REACH THE 80S TO LOWER 90S IN LOWER ELEVATIONS WITH LITTLE IN THE WAY OF WIND. TEMPS TONIGHT WILL DIP INTO THE 50S TO LOWER 60S OUTSIDE THE MOUNTAINS. .LONG TERM...VERY WARM TEMPERATURES WILL CONTINUE OVER THE CWA FOR MOST OF THIS PORTION OF THE FORECAST. HEIGHTS ALOFT RISE OVER THE CENTRAL PART OF THE NATION THROUGH THE WEEKEND WITH THE RIDGE AXIS OVER THE PLAINS. THE AXIS SHIFTS BACK WEST FOR THE MID AND END PARTS OF NEXT WEEK WITH THE HIGH CENTER MEANDERING FROM THE FOUR CORNERS TO THE SOUTHERN PLAINS. THE AXIS IS SHIFTED WEST AS AN UPPER LOW CURRENTLY OVER THE PACIFIC NORTHWEST MOVES AXROSS SOUTHERN CANADA BEFORE HELPING TO CARVE A DEEPER TROUGH OVER THE EASTERN U.S. BY THE END OF NEXT WEEK. THE ETA IS SLOWER AND SOMEWHAT DEEPER WITH THAT FEATURE THAN THE GFS AS WELL AS BEING MORE CONSISTENT FROM RUN TO RUN...SO HAS BEEN FOLLOWED MORE CLOSELY. MODELS HAVE CONTINUED TO INDICATE THAT A SHORTWAVE TROUGH OVER SOUTHERN ARIZONA EARLY THIS MORNING WILL MOVE UP OVER THE CWA SATURDAY IN THE INCREASING SOUTHWEST FLOW ALOFT. TIMING STILL LOOKS TO BE MORE MORNING THAN AFTERNOON...BUT THE ETA KEEPS SOME VORTICITY OVER THE CWA FOR THE AFTERNOON SO WILL KEEP POPS IN THROUGH THE EVENING. ATMOSPHERE DRIES FOR SUNDAY THROUGH TUESDAY AND WILL HAVE A MINIMUM OF POPS ON THOSE DAYS. THE GFS BACKS A COLD FRONT THROUGH THE EAST PART OF THE CWA LATE TUESDAY NIGHT AND WEDNESDAY MORNING AND THE BOUNDARY REMAINS THROUGH THURSDAY. THE BOUNDARY SHOULD PROVIDE A FOCUS FOR STORM FORMATION AND THE CURRENT POPS IN THE FORECAST FOR WEDNESDAY AND THURSDAY AFTERNOON AND EVENING LOOK FINE. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. WEILAND
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1051 AM MDT FRI JUL 9 2004 NEZ001>003-019>021-054-055-WYZ059>070-101131- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1051 AM MDT FRI JUL 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE LARAMIE RANGE EASTWARD ACROSS THE SOUTHEAST WYOMING PLAINS AND WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS MAY PRODUCE STRONG WINDS AND HAIL THIS AFTERNOON AND EVENING. BEST CHANCES FOR STRONG STORMS WILL OCCUR ALONG THE NEBRASKA/WYOMING STATE LINE EASTWARD WHERE MOISTURE IS MOST ABUNDANT. WEAKER STORMS STILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL AND WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL FORM OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE EACH DAY...WITH BEST CHANCES ON SATURDAY...WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FROM THE LARAMIE RANGE EASTWARD...WITH BEST CHANCE OF ACTIVATION FROM NEAR THE WYOMING/NEBRASKA BORDER EASTWARD. BANN
The Cheyenne radar (KCYS), 76 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413954.